MAUDE Adverse Event Report: COOK INC WAYNE PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION

COOK INC WAYNE PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that a patient received a wayne pneumothorax on (b)(6) 2017.The patients' left chest drain dislodged from the white connector two days following the implant while the patient attempted to turn to his right side locker to get items.The chest drain was immediately clamped.Chest x-ray was done, no results were provided.The patient was comfortable and not breathless.There are no reported adverse patient consequences.There was no need to reinsert another chest drain.No further information was provided.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, instructions for use (ifu), specifications, quality control, and visual inspection of the device was conducted during the investigation.One device was returned for investigation.The device was returned with the fitting separated from the catheter.A visual examination of the device noted the fitting to be crooked in appearance.At closer observation, the plastic female luer lock adapter (pflla) was noted to be cross threaded into the cap.A thorough review of the device history record did not observe any non-conformances that may have contributed to this incident associated with the complaint lot number; 7359167.A search of the manufacturers database for similar complaints revealed this record to be the only reported complaint associated with the complaint lot number; 7359167.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.A definitive root cause could not be determined.Based on the provided information and the device evaluation, the actual root cause is deemed to be inconclusive.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.
 
Event or Problem Description
International customer reported that a patient received a wayne pneumothorax catheter on (b)(6) 2017.

Brand Name
WAYNE PNEUMOTHORAX SET
Common Device Name
JOL CATHETER AND TIP, SUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6747820
Report Number1820334-2017-02186
Device Sequence Number1538831
Product Code JOL
UDI-Device Identifier00827002111820
UDI-Public(01)00827002111820(17)180927(10)7359167
Combination Product (Y/N)N
Initial Reporter CountrySG
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-UTPT-1400-WAYNE-112497
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/20/2017
Supplement Date Received by Manufacturer11/06/2017
Initial Report FDA Received Date07/27/2017
Supplement Report FDA Received Date12/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 DA